Alert archive / Minnesota / Gale Warnings in 2012
Gale Warning 2, NWS Duluth, MN
NWS Duluth, MN issued this gale warning at Apr 15, 2012, 3:49 AM CDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2012, 3:49 AM CDT (08:49 UTC)
- Expired
- Apr 16, 2012, 9:40 AM CDT
- In force
- 30 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted, in the capitals the NWS used until 2016.
606 WHUS73 KDLH 150849 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 349 AM CDT SUN APR 15 2012 ...GALES WILL DEVELOP LATE THIS MORNING... .INTENSIFYING LOW PRESSURE OVER NEBRASKA WILL MOVE THROUGH WISCONSIN LATE TONIGHT AND REACH EASTERN LAKE SUPERIOR MONDAY AFTERNOON. ONSHORE WINDS WILL INCREASE TO GALE FORCE LATE THIS MORNING...WITH FREQUENT GUSTS TO 45 KNOTS THIS EVENING THROUGH MONDAY. LARGE WAVES WILL BUILD TO AS HIGH AS 14 FEET. LSZ121-140>148-151700- /O.UPG.KDLH.SC.Y.0015.000000T0000Z-120416T1800Z/ /O.NEW.KDLH.GL.W.0002.120415T0849Z-120416T2100Z/ BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 349 AM CDT SUN APR 15 2012 ...GALE WARNING IN EFFECT UNTIL 4 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT MONDAY. * WINDS...NORTHEAST INCREASING TO GALE FORCE LATE THIS MORNING... WITH FREQUENT GUSTS TO 45 KNOTS THIS EVENING THROUGH MONDAY. * WAVES/SEAS...WAVES WILL INCREASE TO 12 TO 14 FEET TONIGHT AND EARLY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ EOM
6 follow-up statements
782 WHUS73 KDLH 151508 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1008 AM CDT SUN APR 15 2012 ...STRENGTHENING NE WINDS THROUGH THE DAY... .INTENSIFYING LOW PRESSURE OVER NEBRASKA WILL MOVE THROUGH WISCONSIN LATE TONIGHT AND REACH EASTERN LAKE SUPERIOR MONDAY AFTERNOON. ONSHORE WINDS WILL INCREASE TO GALE FORCE BY THE AFTERNOON. FREQUENT GUSTS OF 35 TO 45 KNOTS CAN BE EXPECTED...WITH A FEW 50 KT GUSTS POSSIBLE THROUGH THE LATE AFTERNOON AND EVENING. LSZ121-140>148-152315- /O.CON.KDLH.GL.W.0002.000000T0000Z-120416T2100Z/ BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 1008 AM CDT SUN APR 15 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT MONDAY... * WINDS...NORTHEAST INCREASING TO GALE FORCE... WITH FREQUENT GUSTS TO 45 KNOTS THIS AFTERNOON AND EVENING. A FEW 50 KT GUSTS WILL BE POSSIBLE. * WAVES/SEAS...WAVES BUILDING 8 TO 12 FEET THIS AFTERNOON AND OVERNIGHT...GRADUALLY SUBSIDING LATE MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GRANING
007 WHUS73 KDLH 151858 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 158 PM CDT SUN APR 15 2012 ...STRENGTHENING NE WINDS THROUGH AFTERNOON... LSZ121-140>148-160500- /O.CON.KDLH.GL.W.0002.000000T0000Z-120416T2100Z/ BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 158 PM CDT SUN APR 15 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT MONDAY... * WINDS...NORTHEAST WINDS AROUND 25 KT...INCREASING TO GALE FORCE LATE TODAY WITH FREQUENT GUSTS TO 45 KNOTS THROUGH THE EVENING. A FEW 50 KT GUSTS WILL BE POSSIBLE. * WAVES/SEAS...WAVES BUILDING 8 TO 12 FEET OVERNIGHT...GRADUALLY SUBSIDING MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GRANING
832 WHUS73 KDLH 160237 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 937 PM CDT SUN APR 15 2012 ...STRENGTHENING NE WINDS THROUGH AFTERNOON... LSZ121-140>148-161045- /O.CON.KDLH.GL.W.0002.000000T0000Z-120416T2100Z/ BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 937 PM CDT SUN APR 15 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT MONDAY... * WINDS...NORTHEAST WINDS AROUND 35 KT...WITH FREQUENT GUSTS TO 45 KNOTS THROUGH THE EVENING. A FEW 50 KT GUSTS WILL BE POSSIBLE. * WAVES/SEAS...WAVES BUILDING 10 TO 14 FEET OVERNIGHT...GRADUALLY SUBSIDING MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
684 WHUS73 KDLH 160240 CCA MWWDLH URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE DULUTH MN 939 PM CDT SUN APR 15 2012 LSZ121-140>148-161100- /O.CON.KDLH.GL.W.0002.000000T0000Z-120416T2100Z/ BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 939 PM CDT SUN APR 15 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT MONDAY... * WINDS...NORTHEAST WINDS AROUND 35 KT...WITH FREQUENT GUSTS TO 45 KNOTS THROUGH THE EVENING. A FEW 50 KT GUSTS WILL BE POSSIBLE. * WAVES/SEAS...WAVES BUILDING 10 TO 14 FEET OVERNIGHT...GRADUALLY SUBSIDING MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
948 WHUS73 KDLH 160900 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 400 AM CDT MON APR 16 2012 ...GALE FORCE WINDS AND GUSTS WILL CONTINUE INTO THE AFTERNOON... .GALE FORCE WINDS AND GUSTS WILL CONTINUE MOST OF TODAY AS DEEP LOW PRESSURE OVER CENTRAL WISCONSIN REACHES EASTERN LAKE SUPERIOR THIS AFTERNOON. WINDS WILL THEN SLOWLY SUBSIDE. OCCASIONAL STORM- FORCE GUSTS BETWEEN 50 AND 60 KNOTS HAVE BEEN REPORTED IN A NUMBER OF PLACES LATE YESTERDAY AFTERNOON AND LAST NIGHT. HIGH WINDS OF THIS SORT ARE NO LONGER OCCURRING...NOR ARE THEY EXPECTED TODAY. LSZ121-140>148-161700- /O.CON.KDLH.GL.W.0002.000000T0000Z-120416T2100Z/ BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 400 AM CDT MON APR 16 2012 ...GALE WARNING REMAINS IN EFFECT FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR UNTIL 4 PM CDT THIS AFTERNOON... * WINDS...NORTHEAST GALES AROUND 35 KT...WITH GUSTS TO 45 KNOTS THROUGH EARLY AFTERNOON. * WAVES/SEAS...VERY ROUGH WATER WITH WAVES TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ EOM
108 WHUS73 KDLH 161440 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 940 AM CDT MON APR 16 2012 LSZ121-140>148-162100- /O.CAN.KDLH.GL.W.0002.000000T0000Z-120416T2100Z/ /O.NEW.KDLH.SC.Y.0016.120416T1440Z-120416T2100Z/ BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 940 AM CDT MON APR 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHEAST WINDS 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS THROUGH THE AFTERNOON. * WAVES AND WAVES...VERY ROUGH WATERS WITH WAVES TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this gale warning went out at Apr 15, 12:28 AM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Apr 15, 12:28 AM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 1228 AM CDT SUN APR 15 2012 .AVIATION...01/15/06Z ISSUANCE... VFR THROUGH 18Z WHEN SHOWERS AND MVFR CIGS BEGIN TO SPREAD INTO THE FA. GUSTY SFC WINDS WILL ACCOMPANY THE ONSET OF THE RAIN. THUNDERSTORMS ARE POSSIBLE FROM KBRD TO KHYR AROUND 22Z AS COMMA HEAD FROM CENTRAL PLAINS SYSTEM APPROACHES THE FA. COLD AIR ON THE NW EDGE OF THE COMMA HEAD WILL BE ENOUGH TO INTRODUCE A MENTION OF LIGHT SNOW AROUND 04Z. .PREV DISCUSSION... /ISSUED 837 PM CDT SAT APR 14 2012/ UPDATE...DELAYED THE ONSET OF SHOWERS TO AFTER 06Z AS PCPN IS FALLING ACROSS SOUTHERN MN PER LATEST OBS. DRY AIR OVER THE FA WILL TAKE AWHILE TO SATURATE. ADJUSTED WINDS WHICH HAVE BECOME LIGHT AND VARIABLE. DROPPED MIN TEMPS A FEW DEGREES AS CLOUD COVER IS MAINLY CIRRUS. REST OF THE FORECAST UNCHANGED. PREV DISCUSSION... /ISSUED 348 PM CDT SAT APR 14 2012/ SHORT TERM...TONIGHT THROUGH SUNDAY... MADE ADJUSTMENTS TO POPS OVERNIGHT FOR A SLOWER ARRIVAL OF SHRA/TSTMS SPREADING NORTH AS THE CUT OFF LOW PRESSURE SYSTEM LIFTS INTO SW MINNESOTA. LATEST MODEL RUNS SHOWING THE RAIN DOES NOT REACH THE FAR NORTHERN ZONES UNTIL MID-DAY SUNDAY. INCREASED WINDS SUNDAY QUITE A BIT AS MODELS SHOWING GOOD AGREEMENT THE SFC LOW DEEPENS TO AROUND 990-985 MB OVER EAST- CENTRAL MINNESOTA BY 00Z MONDAY. ALTHOUGH THE NAM IS THE STRONGEST...BOTH THE NAM/GFS DEPICT AN AREA OF 50 KT NE WINDS AT 925MB FUNNEL DOWN LAKE SUPERIOR SUN AFTERNOON...BEFORE BACKING TO THE NORTH AS THE LOW PASSES TO THE SOUTH SUNDAY NIGHT. AHEAD OF THE LOW IN NRN WISCONSIN...SOUTH WINDS WILL PREVAIL SUNDAY WITH A THREAT FOR A FEW STRONG TO SEVERE STORMS IN THE AFTERNOON/EVENING. EXTENDED...SUNDAY NIGHT THROUGH SATURDAY... MAIN FOCUS FOR EXTENDED IS SUNDAY NIGHT THROUGH MONDAY EVENING. THE STRONG LOW PRESSURE AREA WILL MOVE THROUGH CENTRAL WISCONSIN SUNDAY NIGHT AND MONDAY MORNING. THERE ARE TWO AREAS OF CONCERNS SUNDAY NIGHT. PRICE AND SAWYER COUNTIES ARE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY NIGHT AS THIS AREA IS NEAR THE LOW CENTER. THE MAIN THREAT IS HAIL WITH DAMAGING WINDS. THE OTHER AREA OF CONCERN IS THE ACCUMULATING SNOWS SUNDAY NIGHT AND MONDAY MORNING IN MINNESOTA AND IN NW WI MAINLY ON MONDAY. MODELS SHOW THE BEST FGEN IN NORTHERN MN AROUND THE 06Z TIME-FRAME EXTENDING FROM BJI TO EAST OF INL. THE GFS/ECMWF INDICATE AROUND 4-6 INCHES BY 12Z MON ALONG THAT AXIS WITH 1-3 ALONG A BRD-DLH-GNA LINE. THE SNOW WILL END ACROSS MONDAY MORNING AS DRIER PUSHES QUICKLY INTO THE REGION FROM THE NW. IN NW WI...IT WILL STAY MAINLY AS RAIN SUNDAY NIGHT BEFORE THE COLDER AIR PUSHES INTO THE REGION. MOST AREAS MAY SEE 1-2 INCHES. ALONG THE SOUTH SHORE...WITH 85H TEMPS AROUND -10C AND WATER TEMPS AROUND 3-4C...THERE COULD BE SOME LAKE ENHANCED SNOW IN THE SNOW BELT AREA. SNOW AMOUNTS HAVE BEEN BUMPED UP IN THOSE AREAS MONDAY AFTERNOON. PRECIPITATION AMOUNTS WILL RANGE BETWEEN 1-2 INCHES ACROSS MOST AREAS SUNDAY-MONDAY WHICH IS MUCH NEEDED. THE PRECIPITATION WILL FINALLY END BY MONDAY EVENING ACROSS NW WI AS WEAK HIGH PRESSURE BUILDS INTO THE AREA. THE UPPER FLOW BECOMES SOMEWHAT ZONAL SO SMALL DISTURBANCES WILL MOVE THROUGH THE FORECAST AREA CAUSING RAIN SHOWERS DURING THE DAY AND MIXED PRECIPITATION AT NIGHT MIDWEEK. && .POINT TEMPS/POPS... DLH 29 37 28 49 / 70 60 10 10 INL 25 41 24 51 / 90 30 0 10 BRD 29 41 29 55 / 80 20 10 10 HYR 33 39 26 52 / 70 60 10 10 ASX 31 35 26 49 / 70 70 10 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...SMALL CRAFT ADVISORY UNTIL 1 PM CDT MONDAY FOR LSZ121-140>148. && SHORT TERM...DAP LONG TERM....EOM
Hazardous weather outlook, Apr 15, 3:40 AM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 340 AM CDT SUN APR 15 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-161030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 340 AM CDT SUN APR 15 2012 ...SEVERE STORMS POSSIBLE ACROSS PORTIONS OF THE NORTHLAND... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A POWERFUL SPRING STORM SYSTEM WILL HAVE A MAJOR IMPACT ON THE NORTHLAND TODAY AND TONIGHT. RAIN WILL OVERSPREAD THE ENTIRE REGION TODAY...WITH STRENGTHENING EAST TO NORTHEAST WINDS. WIND GUSTS INTO THE 40 TO 50 MPH RANGE WILL BE POSSIBLE NEAR LAKE SUPERIOR TODAY AND TONIGHT. BY THIS AFTERNOON...THUNDERSTORMS WILL DEVELOP ACROSS AT LEAST THE SOUTHERN PORTION OF THE REGION. SOME OF THE STORMS MAY BE SEVERE ACROSS EAST CENTRAL MINNESOTA AND NORTHWESTERN WISCONSIN. VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT...BUT AN ISOLATED TORNADO IS ALSO POSSIBLE. THE AREA WITH THE GREATEST POTENTIAL FOR SEVERE WEATHER IS SOUTH OF A LINE FROM MOOSE LAKE TO HURLEY. THE WIDESPREAD RAIN WILL GRADUALLY TRANSITION TO SNOW ACROSS MUCH OF NORTHEASTERN MINNESOTA TONIGHT. RAPID SNOW ACCUMULATION OF 2 TO 5 INCHES WILL BE COMMON...BUT LOCAL SNOWFALL OF UP TO 7 INCHES WILL BE POSSIBLE IN SOME AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE SNOW WILL GRADUALLY END FROM WEST TO EAST ACROSS THE REGION ON MONDAY...AS WINDS SUBSIDE. ANOTHER INCH OR TWO WILL BE POSSIBLE IN EASTERN AREAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-161030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 340 AM CDT SUN APR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT A GALE WARNING HAS BEEN ISSUED FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR FOR TODAY AND TONIGHT. SEE THE LATEST NEARSHORE MARINE FORECAST FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE GALE WARNING REMAINS IN EFFECT UNTIL 4 PM MONDAY AFTERNOON. SEE THE LATEST MARINE PRODUCTS FOR MORE INFORMATION. DAP MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:26 AM CDT | Winter Weather Advisory | DLH | Aitkin, Cass, Cook, Crow Wing, Itasca, Koochiching and 2 more | 33 hr |
| Apr 15, 4:09 PM CDT | Special Weather Statement | DLH | Itasca, Saint Louis | 21 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.